MAUDE Adverse Event Report: AMBU A/S AURAGAIN; LARYNGEAL MASK

AMBU A/S AURAGAIN; LARYNGEAL MASK
Model Number SIZE 4
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Nerve Damage (1979); Hyporesponsive to stimuli (2683)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As per the customer, sensory deficit of the tip of the tongue after general anesthesia was still persisting 7 days after the procedure.We have no information about patient condition at a later time point; therefore, we cannot rule out that the patient has gotten a permanent impairment.According to the clinical assessment, sensory deficit, or numbness, at the tip of the tongue after general anesthesia is a relatively rare but possible complication, often due to lingual nerve injury.This can be caused by nerve damage or inflammation, possibly due to airway manipulation [incl.The use of laryngeal mask airway such as the aura laryngeal mask] or pressure during the procedure.While most cases resolve within weeks, full recovery can take several weeks or even months, and rare cases of permanent nerve damage have been reported.Postoperative lingual nerve injury is a quite rare complication.A retrospective matched case-control study (doi: 10.1371/journal.Pone.0190589) found that "the overall incidence rate of postoperative lingual neuropraxy [nerve injury] was 0.066% in patients receiving general anesthesia with airway device in place [laryngeal mask as well as endotracheal tube]".It seems like the injury for most of these patients is temporary, and only a small proportion of these suffer permanent injury.Per the instructions for use, nerve injury is listed amongst potential adverse events as a major adverse effect.Considering, it is not product design issue or manufacturing issue, this is the first time to report sensory deficit of the tip of the tongue after general anesthesia on aura gain during past 12 months, there are no further actions at this time.
 
Event or Problem Description
The customer reported that patient had sensory deficit of the tip of the tongue after ga exam.The deficit was still persisting 7 days after the procedure.

Brand Name
AURAGAIN
Common Device Name
LARYNGEAL MASK
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, dnk 2750
DA  2750
MDR Report Key22472588
Report Number1220828-2025-00019
Device Sequence Number18118918
Product Code CAE
UDI-Device Identifier05707480129577
UDI-Public05707480129577
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIZE 4
Device Catalogue Number408400000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/16/2025
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/10/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown